MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T6 HOLDING SLEEVE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. T6 HOLDING SLEEVE; GUIDE, SURGICAL, INSTRUMENT
Model Number 71174987
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an unknown surgery, a t6 linear driver shaft w/ ao qc and t6 holding sleeve broke.Surgery was resumed, without any delay, with a back-up device.It is unknown if this happened during external or internal use to patient.However, patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirms the t6 holding sleeve is stuck inside the t6 linear driver shaft w/ ao qc, rendering the device inoperable.This device shows significant signs of wear/usage.A review of complaint history did not reveal additional complaints for the listed batch for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
T6 HOLDING SLEEVE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12456417
Report Number1020279-2021-06814
Device Sequence Number5361014
Product Code FZX
UDI-Device Identifier00885556500644
UDI-Public00885556500644
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174987
Device Catalogue Number71174987
Device Lot Number15HCT0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1